CARBETAPENTANE/DECONGESTANT/ANTIHISTAMINE - ORAL
Information last revised May 2010
What does CAR-B-PENT/DECONGST/ANTIHIS-PO look like?
Rynatuss 5 mg-10 mg-10 mg-60 mg Tab
D-Tann CT 25 mg-7.5 mg-30 mg/5 mL Oral Susp
Quad-Tuss 4 mg-5 mg-5 mg-30 mg/5 mL Oral Susp
Quad Tann Pediatric 4 mg-5 mg-5 mg-30 mg/5 mL Oral Susp
Tussi-12D S 30 mg-5 mg-30 mg/5 mL Oral Susp
VAZOTan 6 mg-10 mg-25 mg/5 mL Oral Susp
Tussi-12d 40 mg-10 mg-60 mg Tab
Corzall Plus 7.5 mg-30 mg-20 mg/5 mL Oral Liquid
This combination medication is used to relieve symptoms caused by the common cold, flu, allergies, "hay fever," and other breathing illnesses (e.g., sinusitis, bronchitis). These symptoms include cough, watery eyes, itchy eyes/nose/throat, runny nose, and sneezing. Carbetapentane is a cough suppressant that affects a certain part of the brain, reducing the urge to cough. This product contains a decongestant, which helps relieve stuffy nose symptoms. It also contains an antihistamine, which helps relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing. This medication is not usually used for ongoing coughs from smoking, asthma, or other long-term breathing problems (e.g., emphysema), or for coughs with a lot of mucus, unless directed by your doctor. Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely. These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
This is a summary and does NOT have all possible information about this product. This information does not assure that this product is safe, effective, or appropriate for you. This information is not individual medical advice and does not substitute for the advice of your health care professional. Always ask your health care professional for complete information about this product and your specific health needs.
The information contained in the First DataBank databases is intended to supplement the knowledge of physicians, pharmacists, and other healthcare professionals regarding drug therapy problems and patient counselling information. This information is advisory only and is not intended to replace sound clinical judgment in the delivery of healthcare services. First DataBank disclaims all warranties, whether expressed or implied, including any warranty as to the quality, accuracy, and suitability of this information for any purpose.
Copyright 2010 First DataBank, Inc.